IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 432 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3281    
    Printed187    
    Emailed0    
    PDF Downloaded270    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2007  |  Volume : 39  |  Issue : 2  |  Page : 115-116

Azathioprine-induced shock: An uncommon, unpredictable and potentially fatal adverse effect of azathioprine


Department of Dermatology and STD, Jawaharlal Institute of Postgraduate Medical Education and Research (JIPMER), Pondicherry - 605 006, India

Correspondence Address:
Devinder Mohan Thappa
Department of Dermatology and STD, Jawaharlal Institute of Postgraduate Medical Education and Research (JIPMER), Pondicherry - 605 006
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.32531

Rights and Permissions

A 60 year-old male was initiated on azathioprine 50 mg/day for airborne contact dermatitis. As the patient showed a satisfactory response to this initial therapy, azathioprine dose was escalated to 100 mg/day after two weeks. However, the patient started feeling unwell from that day onwards and developed features of azathioprine-induced shock leading to discontinuation of azathioprine. Within the next 24 hours, there was complete resolution of nausea, malaise, abdominal pain, hypotensive episodes, fever and diarrhea in a pattern similar to that in which they had appeared. Rechallenge with a single dose of azathioprine (50 mg), resulted in the recurrence of nausea, vomiting and the characteristic fever spike four hours later. His blood pressure showed a marginal fall from 130/80 to 100/70 mm Hg. However, a clinically manifest episode of hypotension did not develop. This case is being reported for its rarity and clinical interest.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow